Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 204, NWS Tulsa, OK

July 28, 2018McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2018, 3:22 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 3:22 PM CDT (20:22 UTC)
Expired
Jul 28, 2018, 4:00 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS54 KTSA 282022
SVRTSA
OKC091-107-111-282100-
/O.NEW.KTSA.SV.W.0204.180728T2022Z-180728T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
322 PM CDT SAT JUL 28 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern McIntosh County in southeastern Oklahoma...
  South central Okmulgee County in northeastern Oklahoma...
  Southeastern Okfuskee County in east central Oklahoma...

* Until 400 PM CDT.

* At 322 PM CDT, a severe thunderstorm was located over Henryetta,
  moving south at 20 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Emergency management.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Henryetta...                      Dewar...
  Hanna...                          Bryant...
  Vernon...                         

This includes Interstate 40 in Oklahoma between mile markers 233 and
245.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3547 9608 3550 9586 3519 9577 3520 9580
      3519 9583 3519 9585 3518 9587 3518 9598
      3529 9598 3529 9609
TIME...MOT...LOC 2022Z 354DEG 16KT 3542 9597 

HAIL...1.75IN
WIND...70MPH
 
$$
2 follow-up statements
816 
WWUS54 KTSA 282039
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
339 PM CDT SAT JUL 28 2018

OKC091-107-111-282100-
/O.CON.KTSA.SV.W.0204.000000T0000Z-180728T2100Z/
McIntosh OK-Okmulgee OK-Okfuskee OK-
339 PM CDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN MCINTOSH...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES...

At 338 PM CDT, a severe thunderstorm was located 3 miles south of
Henryetta, moving south at 10 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations in or near the path include...
Henryetta...                      Dewar...
Hanna...                          Bryant...
Vernon...                         

This includes Interstate 40 in Oklahoma between mile markers 234 and
245.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3547 9605 3550 9586 3519 9577 3520 9580
      3519 9583 3519 9585 3518 9587 3518 9598
      3529 9598 3529 9609
TIME...MOT...LOC 2038Z 350DEG 10KT 3539 9596 

HAIL...1.75IN
WIND...70MPH
 
$$
715 
WWUS54 KTSA 282047
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
347 PM CDT SAT JUL 28 2018

OKC091-107-111-282100-
/O.CON.KTSA.SV.W.0204.000000T0000Z-180728T2100Z/
McIntosh OK-Okmulgee OK-Okfuskee OK-
347 PM CDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN MCINTOSH...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES...

At 346 PM CDT, a severe thunderstorm was located 5 miles south of
Henryetta, moving south at 15 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations in or near the path include...
Henryetta...                      Dewar...
Hanna...                          Bryant...
Vernon...                         

This includes Interstate 40 in Oklahoma between mile markers 234 and
245.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3546 9605 3549 9586 3519 9577 3520 9580
      3519 9583 3519 9585 3518 9587 3518 9598
      3529 9598 3529 9609
TIME...MOT...LOC 2046Z 352DEG 13KT 3536 9595 

HAIL...1.50IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 28, 2:54 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 PM CDT Sat Jul 28 2018

.DISCUSSION...
Will continue with low pops this evening as isolated
showers and thunderstorms may linger across portions
of the area as an MCV exits the region to the east.
Late Tonight and into Sunday morning will be the next round
of showers and thunderstorms across the region as a
thunderstorm complex sweeps in the area from Kansas. There
is the potential that the stronger storms within the thunderstorm
complex could produce damaging winds. Locally heavy rain
will also be a concern.

Additional thunderstorms will be possible Sunday afternoon in
the vicinity any outflow boundaries that will be leftover
from the morning thunderstorm complex. This activity would
most likely be from northwest Arkansas into southeast Oklahoma.
These thunderstorms will also the potential to be strong to
severe with damaging winds again the main concern.

More thunderstorms are expected Sunday night into Monday as a
frontal boundary sags through the area and as an upper level
trof sharpens as it moves south from the northern to central
Plains. The showers and thunderstorms are expected to come to
an Monday night as the upper level trof swings east of the
area.

Rainfall totals through Monday night will average 1 to 3 inches
across eastern Oklahoma and western Arkansas with locally higher
amounts possible.

Dry conditions with at or below normal temperatures are expected for
the remainder of the work week as a northwesterly flow aloft develops
across the plains and high pressure prevails at the surface.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  82 /  60  60  60  60
FSM   71  89  72  84 /  20  60  60  80
MLC   73  91  72  83 /  20  50  60  80
BVO   70  86  67  80 /  70  60  60  50
FYV   69  84  67  78 /  30  70  60  70
BYV   68  83  66  78 /  30  70  60  70
MKO   72  87  70  80 /  30  60  60  70
MIO   69  84  66  80 /  70  70  60  50
F10   71  88  70  81 /  30  60  70  70
HHW   73  97  74  87 /  20  60  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 28, 12:52 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Jul 28 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Jul 28 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing. Another round late tonight for northeast
    Oklahoma.

HEAVY RAIN.
	RISK...Limited.
	AREA...Much of northeast Oklahoma.
	ONSET...After 3 AM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Portions of southeast Oklahoma.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
There is a limited to elevated risk of severe thunderstorms over
the region today and tonight. Quarter size hail and wind gusts to
60 mph are the main threats with the storms this afternoon and
into the early evening. Damaging winds to 70 mph will be the main
threat with a complex of storms expected to enter northeast
Oklahoma late tonight. Locally heavy rainfall is possible across
northeast Oklahoma with the complex of storm tonight as well.

Afternoon heat indices around 100 degrees are expected across
portions of southeast Oklahoma this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain
Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A storm complex will likely be ongoing across eastern Oklahoma
into northwest Arkansas Sunday morning with a continued threat
for damaging winds. Additional thunderstorms, some possibly strong
to severe, may redevelop by afternoon along outflow boundaries
across far eastern Oklahoma into northwest Arkansas. Locally heavy
rainfall is expected across portions of northeast Oklahoma and
northwest Arkansas.

Multiple rounds of storms are expected Sunday night thru Monday
night as an upper level storm system and cold front move through.
There will be some potential for severe weather and locally heavy
rainfall with these storms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 28, 2:33 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
233 PM CDT SAT JUL 28 2018

OKZ057-061-282015-
Craig OK-Rogers OK-
233 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG AND NORTHEASTERN
ROGERS COUNTIES UNTIL 315 PM CDT...

At 233 PM CDT, a strong thunderstorm was located over White Oak,
moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Vinita...                         Ketchum...
Big Cabin...                      White Oak...

This includes Interstate 44 between mile markers 273 and 293.

LAT...LON 3670 9500 3651 9501 3651 9540 3669 9537
TIME...MOT...LOC 1933Z 265DEG 14KT 3660 9525
Special weather statement, Jul 28, 2:42 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
242 PM CDT SAT JUL 28 2018

OKZ066-282030-
Okmulgee OK-
242 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKMULGEE COUNTY
UNTIL 330 PM CDT...

At 242 PM CDT, a strong thunderstorm was located near Schulter,
moving southeast at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...
Hoffman...

This includes Interstate 40 in Oklahoma between mile markers 242 and
243.

LAT...LON 3565 9601 3558 9576 3555 9578 3555 9582
      3549 9582 3546 9584 3546 9587 3542 9588
      3541 9588 3551 9607
TIME...MOT...LOC 1942Z 292DEG 9KT 3554 9597
Special weather statement, Jul 28, 2:45 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 PM CDT SAT JUL 28 2018

OKZ060>062-067-070-282030-
Tulsa OK-Muskogee OK-Rogers OK-Wagoner OK-Mayes OK-
245 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHWESTERN MAYES...WESTERN WAGONER...NORTHWESTERN MUSKOGEE AND EAST
CENTRAL TULSA COUNTIES UNTIL 330 PM CDT...

At 244 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Inola to 2 miles south of Broken
Arrow. Movement was southeast at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Coweta...
Chouteau...                       Haskell...
Inola...                          Stonebluff...
Oneta...                          Leonard...
Mazie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3618 9529 3578 9572 3607 9591 3623 9561
TIME...MOT...LOC 1944Z 298DEG 11KT 3616 9560 3601 9580
Special weather statement, Jul 28, 3:13 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 PM CDT SAT JUL 28 2018

OKZ061-062-067-070-282100-
Muskogee OK-Rogers OK-Wagoner OK-Mayes OK-
313 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...WAGONER AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL
400 PM CDT...

At 313 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Stonebluff to 5 miles southwest
of Chouteau. Movement was southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Wagoner...                        Coweta...
Chouteau...                       Haskell...
Porter...                         Taft...
Boynton...                        Tullahassee...
Stonebluff...                     Redbird...
Jamesville...                     Mazie...
Choska...

LAT...LON 3609 9512 3607 9513 3607 9521 3604 9521
      3604 9523 3599 9523 3597 9528 3596 9528
      3561 9570 3566 9572 3572 9571 3573 9574
      3580 9577 3585 9577 3586 9579 3620 9541
TIME...MOT...LOC 2013Z 317DEG 12KT 3586 9571 3612 9538
Special weather statement, Jul 28, 3:16 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 PM CDT SAT JUL 28 2018

OKZ057-282100-
Craig OK-
316 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
400 PM CDT...

At 316 PM CDT, a strong thunderstorm was located 5 miles west of
Bluejacket, moving southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Welch...                          Bluejacket...
Pyramid Corners...

This includes Interstate 44 between mile markers 290 and 291.

LAT...LON 3687 9500 3681 9500 3667 9502 3674 9530
      3690 9521
TIME...MOT...LOC 2016Z 293DEG 15KT 3679 9517
Local storm report, Jul 28, 3:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 N DEWAR               35.50N 95.94W
07/28/2018  E1.75 INCH       OKMULGEE           OK   PUBLIC

            QUARTER TO GOLFBALL SIZE HAIL REPORTED BY THE SHULTER
            VFD.

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:42 AM CDTSpecial Weather StatementTSASequoyah48 min
Jul 28, 1:41 PM CDTSpecial Weather StatementTSARogers34 min
Jul 28, 2:04 PM CDTSpecial Weather StatementTSAMayes26 min
Jul 28, 2:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 2:33 PM CDTSpecial Weather StatementTSACraig42 min
Jul 28, 2:42 PM CDTSpecial Weather StatementTSAOkmulgee48 min
Jul 28, 2:45 PM CDTSpecial Weather StatementTSAWagoner45 min
Jul 28, 2:56 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee64 min
Jul 28, 3:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 3:16 PM CDTSpecial Weather StatementTSACraig44 min
Jul 28, 3:44 PM CDTSpecial Weather StatementTSACherokee46 min
Jul 28, 3:49 PM CDTSpecial Weather StatementTSAOttawa41 min
Jul 28, 3:54 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa29 min
Jul 28, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg40 min
Jul 28, 4:12 PM CDTSpecial Weather StatementTSAOkfuskee33 min
Jul 28, 4:20 PM CDTSpecial Weather StatementTSAMuskogee55 min
Jul 28, 4:23 PM CDTSpecial Weather StatementTSAOttawa52 min
Jul 28, 4:41 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee49 min
Jul 28, 4:59 PM CDTSpecial Weather StatementTSAOkfuskee46 min
Jul 28, 5:19 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg45 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningTSAOkfuskee34 min
Jul 28, 5:57 PM CDTSpecial Weather StatementTSANowata48 min
Jul 28, 6:21 PM CDTSpecial Weather StatementTSANowata39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.